MAUDE Adverse Event Report: MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number TH-LX-M
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a turbohawk atherectomy during procedure to treat a severely calcified lesion in the mid right superficial femoral artery with chronic total occlusion (cto-100%).The device was inspected with no issues noted.The device was prepped per ifu with no issues identified.It was reported that the device jammed and will not close.The cutter crashed and would not close while in use in vivo.The device was removed with cutter not completely closed.There was no residual effects on the patient.There was no patient injury.
 
Additional Manufacturer Narrative
Product analysis: the turbohawk device was returned in the product pouch inside 2 biohazard bags.Product identification and lot number confirmed from pouch label.Device returned loosely coiled with looper around the handle of the device.Device returned with thumbswitch partially off.Cutter returned inside cutter window.No deformation noted to the housing and no biologics visible within housing.Attempted to move the thumbswitch but would only advance slightly forward and the cutter does not move from the window.When the cutter driver is powered on, the cutter still wont move from the cutter and the thumbswitch would not advance any further.Device returned with bend noted in strain relief.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK SMOOTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11525156
Report Number9612164-2021-01046
Device Sequence Number3945005
Product Code MCW
UDI-Device Identifier00643169968424
UDI-Public00643169968424
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Model NumberTH-LX-M
Device Catalogue NumberTH-LX-M
Device Lot Number0010477103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight112